23 . November , 2017 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: I.D.A

Big Image

Some commonly used brand names are:

In the U.S.—

  • Amidrine
  • Duradrin
  • I.D.A
  • Iso-Acetazone
  • Isocom
  • Midchlor
  • Midrin
  • Migrapap
  • Migquin
  • Migratine
  • Migrazone
  • Migrend
  • Migrex
  • Mitride

Generic name product may be available in the U.S.

Not commercially available in Canada.

Category

  • Vascular headache suppressant, migraine

Description

Isometheptene, dichloralphenazone, and acetaminophen (eye-soe-meth-EP-teen, dye-klor-al-FEN-a-zone, and a-seat-a-MIN-oh-fen ) combination is used to treat certain kinds of headaches, such as “tension” headaches and migraine headaches. This combination is not used regularly (for example, every day) to prevent headaches. It should be taken only after headache pain begins, or after a warning sign that a migraine is coming appears. Isometheptene helps to relieve throbbing headaches, but it is not an ordinary pain reliever. Dichloralphenazone helps you to relax, and acetaminophen relieves pain.

This medicine is available only with your doctor's prescription, in the following dosage form:

  • Oral
  • Capsules (U.S.)

Before Using This Medicine

In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. This is a decision you and your doctor will make. For this combination medicine, the following should be considered:

Allergies—Tell your doctor if you have ever had any unusual or allergic reaction to acetaminophen or to this combination medicine. Also tell your health care professional if you are allergic to any other substances, such as foods, preservatives, or dyes.

Pregnancy—Studies with this combination medicine have not been done in either humans or animals.

Breast-feeding—Acetaminophen passes into the breast milk in small amounts. However, this medicine has not been shown to cause problems in nursing babies.

Children—Studies with this medicine have been done only in adult patients, and there is no specific information about its use in children.

Older adults—Many medicines have not been tested in older people. Therefore, it may not be known whether they work exactly the same way they do in younger adults or if they cause different side effects or problems in older people. There is no specific information comparing use of this combination medicine in the elderly with use in other age groups.

Other medicines—Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking this combination medicine, it is especially important that your health care professional know if you are taking any of the following:

  • Monoamine oxidase (MAO) inhibitor activity (isocarboxazid [e.g., Marplan], phenelzine [e.g., Nardil], procarbazine [e.g., Matulane], selegiline [e.g., Eldepryl], tranylcypromine [e.g., Parnate])—Taking this combination medicine while you are taking or within 2 weeks of taking a monoamine oxidase (MAO) inhibitor may increase the chance of side effects

Other medical problems—The presence of other medical problems may affect the use of this medicine. Make sure you tell your doctor if you have any other medical problems, especially:

  • Alcohol abuse or
  • Heart attack (recent) or
  • Heart or blood vessel disease or
  • Kidney disease or
  • Liver disease or
  • Stroke (recent) or
  • Virus infection of the liver (viral hepatitis)—The chance of side effects may be increased
  • Glaucoma, not well controlled, or
  • High blood pressure (hypertension), not well controlled—The isometheptene in this combination medicine may make these conditions worse

Proper Use of This Medicine

Take this medicine only as directed by your doctor . Do not take more of it, do not take it more often than directed, and do not take it every day for several days in a row. If the amount you are to take does not relieve your headache, check with your doctor. If a headache medicine is used too often, it may lose its effectiveness or even cause a type of physical dependence. If this occurs, your headaches may actually get worse. Also, taking too much acetaminophen can cause liver damage.

This medicine works best if you:

  • Take it as soon as the headache begins . If you get warning signals of a migraine, take this medicine as soon as you are sure that the migraine is coming. This may even stop the headache pain from occurring.
  • Lie down in a quiet, dark room until you are feeling better .

People who get a lot of headaches may need to take a different medicine to help prevent headaches. It is important that you follow your doctor's directions, even if your headaches continue to occur . Headache-preventing medicines may take several weeks to start working. Even after they do start working, your headaches may not go away completely. However, your headaches should occur less often, and they should be less severe and easier to relieve, than before. This will reduce the amount of headache relievers that you need. If you do not notice any improvement after several weeks of headache-preventing treatment, check with your doctor.

Dosing—The dose of this combination medicine will be different for different patients. Follow your doctor's orders or the directions on the label . The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so .

  • For “tension” headaches :
    • Adults: 1 or 2 capsules every 4 hours, as needed. Not more than 8 capsules a day.
    • Children: Dose must be determined by the doctor.
  • For migraine headaches :
    • Adults: 2 capsules for the first dose, then 1 capsule every hour, as needed. Not more than 5 capsules in 12 hours.
    • Children: Dose must be determined by the doctor.

Storage—To store this medicine

  • Keep out of the reach of children.
  • Store away from heat and direct light.
  • Do not store in the bathroom, near the kitchen sink, or in other damp places. Heat and moisture may cause the medicine to break down.
  • Do not keep outdated medicine or medicine no longer needed. Be sure that any discarded medicine is out of the reach of children.

Precautions While Using This Medicine

Check with your doctor :

  • If the medicine stops working as well as it did when you first started using it . This may mean that you are in danger of becoming dependent on the medicine. Do not try to get better relief by increasing the dose .
  • If you are having headaches more often than you did before you started using this medicine . This is especially important if a new headache occurs within 1 day after you took your last dose of headache medicine, headaches begin to occur every day, or a headache continues for several days in a row. This may mean that you are dependent on the medicine. Continuing to take this medicine will cause even more headaches later on . Your doctor can give you advice on how to relieve the headaches.

Check the labels of all nonprescription (over-the-counter [OTC]) and prescription medicines you now take . Taking other medicines that contain acetaminophen together with this medicine may lead to an overdose. If you have any questions about this, check with your health care professional.

This medicine may cause some people to become drowsy, dizzy, or less alert than they are normally. These effects may be especially severe if you also take CNS depressants (medicines that slow down the nervous system, possibly causing drowsiness) together with this medicine. Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; muscle relaxants; antiemetics (medicines that prevent or relieve nausea or vomiting), and anesthetics. If you are not able to lie down for a while, make sure you know how you react to this medicine or combination of medicines before you drive, use machines, or do anything else that could be dangerous if you are drowsy or dizzy or are not alert .

Do not drink alcoholic beverages while taking this medicine . To do so may increase the chance of liver damage caused by acetaminophen, especially if you drink large amounts of alcoholic beverages regularly. Also, because drinking alcoholic beverages may make your headaches worse or cause new headaches to occur, people who often get headaches should probably avoid alcohol.

Side Effects of This Medicine

Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

Less common

Unusual tiredness or weakness

Rare

Black, tarry stools; blood in urine or stools; pinpoint red spots on skin; skin rash, hives, or itching; sore throat and fever; unusual bleeding or bruising; yellow eyes or skin

Symptoms of dependence on this medicine

Headaches, more severe and/or more frequent than before

Symptoms of acetaminophen overdose

Diarrhea; increased sweating; loss of appetite; nausea or vomiting; pain, tenderness, and/or swelling in the upper abdominal (stomach) area; stomach cramps or pain

Other side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. However, check with your doctor if any of the following side effects continue or are bothersome:

More common

Drowsiness

Rare

Dizziness; fast or irregular heartbeat

Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.

Revised: 12/22/1999

The information contained in the Thomson Healthcare (Micromedex) products as delivered by Drugs.com is intended as an educational aid only. It is not intended as medical advice for individual conditions or treatment. It is not a substitute for a medical exam, nor does it replace the need for services provided by medical professionals. Talk to your doctor, nurse or pharmacist before taking any prescription or over the counter drugs (including any herbal medicines or supplements) or following any treatment or regimen. Only your doctor, nurse, or pharmacist can provide you with advice on what is safe and effective for you.

The use of the Thomson Healthcare products is at your sole risk. These products are provided "AS IS" and "as available" for use, without warranties of any kind, either express or implied. Thomson Healthcare and Drugs.com make no representation or warranty as to the accuracy, reliability, timeliness, usefulness or completeness of any of the information contained in the products. Additionally, THOMSON HEALTHCARE MAKES NO REPRESENTATION OR WARRANTIES AS TO THE OPINIONS OR OTHER SERVICE OR DATA YOU MAY ACCESS, DOWNLOAD OR USE AS A RESULT OF USE OF THE THOMSON HEALTHCARE PRODUCTS. ALL IMPLIED WARRANTIES OF MERCHANTABILITY AND FITNESS FOR A PARTICULAR PURPOSE OR USE ARE HEREBY EXCLUDED. Thomson Healthcare does not assume any responsibility or risk for your use of the Thomson Healthcare products.

Recent Drug Updates at DrugIndexOnline:





Acamprosate calcium Acamprosate calcium
Generic name: Acamprosate calcium Brand names: Campral Why is Acamprosate calcium prescribed? Campral is prescribed to treat alcohol dependence. It helps people who have already stopped drinking alcohol keep from starting again. You must be alcohol-free before taking Campral for it to work. You more...

Demser Demser
Generic Name: Metyrosine (meh-TYE-row-seen) Brand Name: DemserDemser is used for:Decreasing the amount of certain chemicals (catecholamines) in the body caused by a type of adrenal gland tumor (pheochromocytoma). It may be used either as a pretreatment before surgery or for the long-term treatm more...

Desenex Foam Topical Desenex Foam Topical
Some commonly used brand names are: In the U.S.— Caldesene Medicated Powder Cruex Antifungal Cream Cruex Antifungal Powder Cruex Antifungal Spray Powder Decylenes Powder Desenex Antifungal Cream Desenex Antifungal Liquid Desenex Antifungal Ointment Desenex Antifungal Penetrating Foam Dese more...

Lidoderm Patch Lidoderm Patch
Generic Name: Lidocaine Patch (LIE-doe-cane) Brand Name: LidodermLidoderm Patch is used for:Relieving pain associated with herpes zoster (shingles). Lidoderm Patch is a local anesthetic. It works by stopping nerves from transmitting painful impulses to the brain. Do NOT use Lidoderm Patch if:you more...

Methadone Solution Methadone Solution
Generic Name: methadone hydrochloride Dosage Form: Oral solution usp CONDITIONS FOR DISTRIBUTION AND USE OF METHADONE PRODUCTS: Code of Federal Regulations, Title 21, Sec. 291.505 METHADONE PRODUCTS, WHEN USED FOR TREATMENT OF NARCOTIC ADDICTION IN DETOXIFICATION OR MAINTENANCE PROGRAMS, SHALL more...

Monistat-Derm Monistat-Derm
Generic Name: miconazole nitrate Dosage Form: Cream For Topical Use Only Description: Monistat-Derm (miconazole nitrate 2%) Cream contains miconazole nitrate* 2%, formulated into a water-miscible base consisting of pegoxol 7 stearate, peglicol 5 oleate, mineral oil, benzoic acid, butylated hydro more...

penciclovir topical penciclovir topical
Generic Name: penciclovir topical (pen SYE kloe veer TAH pih kal) Brand Names: Denavir What is penciclovir topical? Penciclovir is an antiviral medication. Penciclovir is used topically for the treatment of recurrent cold sores. Penciclovir topical may also be used for purposes other tha more...

Prednisone Concentrate Prednisone Concentrate
Generic Name: Prednisone Oral Concentrate (PRED-ni-sone) Brand Name: Generics only. No brands available.Prednisone Concentrate is used for:Treating severe allergies, arthritis, asthma, multiple sclerosis, and skin conditions. It may also be used for other conditions as determined by your doctor. more...